What medications do they give for Parkinsons?

Asked by

and some of their side affects.


Answers 1 to 10 of 14
Check with your doctor and pharmacist on the side effects (actually they should have told you when they were prescribed). What you read here shouldn't supercede the informatiom they provide). If you weren't present when they were prescribed you can still ask a pharmacist.
I'd agree. Also check out the National Parkinson's Foundation website: http://www.parkinson.org/
My boyfriends mom takes sinemet and requip. She hallucinates people and animals
My husband has had Parkinson's for over 20 years. The side effects he experienced that the doctors told him were from his medications were low blood pressure and the requip causes increased sexual urges and with some people the requip is blamed for gambling additions. Im sure they are different in each case. Check with doctor and you can research on line the side effects of medications too.
My dad takes an abnormal amount of carbidopa-levo 8-9 pills a day and he sleeps a little more but he was on 3 and that did not help and he has so much more flexibility with higher dose so it definitely depends on individual and if benefits out way side effects. Talk with your dr staff or pharmacy.
I agree with all the above. Parkinson's is different for everybody so no one will react the same to any meds. My mom has had Parkinson's for about 14+ years. She currently takes Rytary 4 twice a day. I've noticed, for her, it causes get to not be able to communicate. In other words, I am unable to carry on a conversation with her for 3-4 hours after she takes the meds. At least it gives her more mobility. I'll take that.
My mother takes Rytary, 3 tablets 3 times a day and has very good results with this medicine. She rarely shakes and has no other side effects. She tried carbidopa-levo and this caused nausea.
What are the medications? Asking what the side effects are without naming the medications makes it rather difficult to tell what the side effects of the specific medication are.
Top Answer
Definitiely talk to a pharmacist. Many of the Parkinson meds cannot be taken within a certain length of time with something sugary and/or something with protein. I don't know the reason for this, but my client used to insist on hiding candy in her room, and then she'd take one of her pills and eat a candy bar and wasn't able to talk for a couple of hours. It is quite tricky to take the right doses of meds and then not eat with them, or right after.
I think meds for each patient are special to that patient. My daddy also had Parkinsons and he took entirely different drugs than my client. Your pharmacist is your best ally in understanding what a medication can do and the s/e. Drs are often just too busy to explain it, and those inserts in the meds themselves are like a novel.
Requip can interact with any med for bladder spasms, causing what looks like mild dementia. I take only a small amount of requip for 'periodic limb movement' meaning I kick my husband while I sleep. The interaction happened to me.

Share your answer

Please enter your Answer

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support